MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 8
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A device history record review for this catalog number, ar-503-tttj and lot number 108761234 combination found no related information.
 
Event or Problem Description
It was reported via the patient's legal representative that the patient had undergone a right total knee arthroplasty on (b)(6) 2014.During the procedure the following arthrex products were implanted: ar-503-tttj, tibial implant, lot 108761234.Ar-503-psrj, femoral implant, lot 108761219.Ar-503-bj12, bearing implant, lot 113601230.Ar-504-psd0, patella implant, lot 113601225.The patient underwent a revision right total knee arthroplasty on (b)(6) 2018 due to painful, loose right total knee arthroplasty.During the procedure the arthrex implants were removed and another manufacturer's products were implanted.The revision operative report findings noted that the tibial and patellar components were grossly loose and the femoral component was poorly fixed.The index and revision surgeries were performed by different surgeons at different locations.The explanted devices were not returned for inspection and the disposition is unknown at this time.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8748838
Report Number1220246-2019-01188
Device Sequence Number1690371
Product Code JWH
UDI-Device Identifier00888867106765
UDI-Public00888867106765
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 8
Device Catalogue NumberAR-503-TTTJ
Device Lot Number108761234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date07/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR